MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR; HOT OR COLD DISPOSABLE PACK
Model Number THERMACARE HEATWRAPS - NECK, WRIST & SHOULDER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reportable near incident identified.Investigation in progress.As of time of the report, the root cause has not been determined.
 
Event or Problem Description
This serious spontaneous case, manufacturer control number (b)(4) is an initial report from (b)(6)) received on 31-mar-2021 from a pharmacist through cooper (b)(4).This case report concerns a female patient, aged between (b)(6) and (b)(6) years, who applied thermacare heat wraps neck shoulder wrist for drug use for unknown indication.The patch has been applied in the morning and removed in the evening.Concomitant medication(s): not reported.On an unknown date after thermacare heat wraps neck shoulder wrist initiation, the patient developed purulent blisters.The patch has been applied in the morning and removed in the evening.The patient did not receive treatment for this event.Relevant laboratory test results were not reported.Outcome: purulent blisters : unknown.The reporter assessed this report as serious and didn't provide causal relationship to thermacare heat wraps neck shoulder wrist.
 
Event or Problem Description
This serious spontaneous case, manufacturer control number (b)(4) is an initial report from france received on (b)(6) 2021 from a pharmacist through cooper ((b)(6)).This case report concerns a female patient, aged between 35 and 40 years, who applied thermacare heat wraps neck shoulder wrist for drug use for unknown indication.The patch has been applied in the morning and removed in the evening.Concomitant medication(s): not reported.On an unknown date after thermacare heat wraps neck shoulder wrist initiation, the patient developed purulent blisters.The patch has been applied in the morning and removed in the evening.The patient did not receive treatment for this event.Relevant laboratory test results were not reported.Outcome: purulent blisters : unknown.The reporter assessed this report as serious and didn't provide causal relationship to thermacare heat wraps neck shoulder wrist.
 
Additional Manufacturer Narrative
On (b)(6) 2021, bridges consumer healthcare received the following report from angelin s.P.A., the verbatim is as follows: reportable near incident identified.Investigation in progress.As of time of the report, the root cause has not been determined.On (b)(6) 2021 anelini s.P.A received the following report and provided to bridges consumer healthcare on (b)(6) 2021.The follow up information verbatim is as follows: follow-up information received on (b)(6) 2021 from qa dept.(complaint number (b)(4)): this investigation was conducted for an unknown lot number thermacare neck shoulder and wrist (nsw) 8hr product.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass adhesion/fastening defect.An evaluation was made by searching for possible trends for this subclass requiring investigation by the site.The trackwise digital (twd) complaints search was performed for the defect subclass md incident.Md incident is a new defect subclass created in the angelini pharma twd complaints system.Complaint investigations were previously handled in the legacy quality tracking system (qts) until (b)(6) 2021 and there was no complaint subclass listed as md incident in legacy qts.As a result, the scope of search includes trackwise digital (twd) complaints with date contacted starting at (b)(6) 2021 (the implementation date of twd complaints).The following trackwise digital (twd) complaints search was performed: twd complaints scope: date contacted: (b)(6) 2021 through (b)(6) 2021 manufacturing site: angelinialbany / complaint class: undesirable side effect / complaint sub class: /md incident the twd search returned a total of three (3) complaints for the nsw 8hr products during this time period for the class/subclass.None were confirmed to have a manufacturing related process root cause for a complaint of md incident.Based on this twd search, the data did not show an increase over time.There is not a trend identified for the subclass md incident for nsw 8hr products.There is no further action required.Our manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure the quality of the product being packaged.No quality issues were identified upon this review of the batch device history record, in process attributes and variable quality checks or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Capa required: no.Root cause investigation required: no.Based on the information provided, the event purulent blisters as described in this case is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure, assessed as associated with the use of the device.The pi of thermacare heat wraps neck shoulder wrist mentions that purulent blisters device used could be an adverse event of this medical device.Dechallenge and rechallenge were unknown.Temporal association adverse event-medical device is plausible.Based on the information provided the causal relationship between thermacare heat wraps neck shoulder wrist and event is considered as possible.This investigation was conducted for an unknown lot number thermacare neck shoulder and wrist (nsw) 8hr product.There was limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number and/or return sample a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality related trend identified for the subclass adhesion/fastening defect.An evaluation was made by searching for possible trends for this subclass requiring investigation by the site.The trackwise digital (twd) complaints search was performed for the defect subclass md incident.Md incident is a new defect subclass created in the angelini pharma twd complaints system.Complaint investigations were previously handled in the legacy quality tracking system (qts) until (b)(6) 2021 and there was no complaint subclass listed as md incident in legacy qts.As a result, the scope of search includes trackwise digital (twd) complaints with date contacted starting at (b)(6) 2021 (the implementation date of twd complaints).The following trackwise digital (twd) complaints search was performed: twd complaints scope: date contacted: (b)(6) 2021 through (b)(6) 2021 manufacturing site: angelinialbany /complaint class: undesirable side effect / complaint sub class: /md incident the twd search returned a total of three (3) complaints for the nsw 8hr products during this time period for the class/subclass.None were confirmed to have a manufacturing related process root cause for a complaint of md incident.Based on this twd search, the data did not show an increase over time.There is not a trend identified for the subclass md incident for nsw 8hr products.There is no further action required.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11733638
Report Number3007593958-2021-00006
Device Sequence Number4092237
Product Code IMD
UDI-Device Identifier00305733015353
UDI-Public00305733015353
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTHERMACARE HEATWRAPS - NECK, WRIST & SHOULDER
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR